Jump to content
CrazyBoards.org

Recommended Posts

Hi, new here. I'm pretty sure my recent weight gain is due to Abilify. Mayo clinic calls it a 'more common' side effect and others say it causes weight loss. I have always been able to control my weight with diet and exercise, but no longer. It did bring me out of a deep depression, but I had just had two major surgeries with general anesthesia, so the depression may have been due to that. I'm thinking of cutting it down slowly. Anyone have major fat from Abiliy?

Share this post


Link to post
Share on other sites

I have gained a little weight from Abilify, but I wouldn't characterize it as major fat. Remeron, well, that's a different story.

I'm going to move your thread to Side Effects forum because the question is about a med side effect.

Share this post


Link to post
Share on other sites

It was weight neutral for me, although I probably lost some weight at the beginning due to persistent nausea.

Share this post


Link to post
Share on other sites

Abilify causes me to loose weight. In fact, when I was on it last summer and while on a diet, I lost 40 lb.

Share this post


Link to post
Share on other sites

Abilify definitely caused me to gain weight, but due to the improvements of my mood, I just decided to live with it. I plan on starting a diet and exercise routine after the holiday hype dies down... I really hope it helps.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

  • Similar Content

    • By argh
      .
    • By HisHarleQuinn
      My fiance has been losing weight recently. He's down 20 lbs and is like 228 lbs now. I've gained weight, but it was also that time of the month. I kinda go after chubby dudes as is, and always worry if they weigh less than me I become unnattractive. His affection towards me hasn't really gone down, it's stayed the same really. I tell him my concerns of me gaining while he's losing, and he says he'll love me no matter what. And that he also doesn't want me skinnier, he just wants me to be happy. But, at the same time he thinks my best friend is too big, [she's considered a SSBBW i'm a BBW if anyone knows what those mean...] but he said the difference too is that if I got as big as her he loves me, not her. I just worry his eyes may start to wander to other girls who aren't as big, although he does prefer curvier women, and I do actually have curves, i'm just a bit chunky. I've got a big bust, wide hips, and a big lower half, plus an hourglass figure, but a bit of a tummy.... And lately I've been more anxious as well about losing him to the point of nightmares, although it seems that they're symbolizing to not worry and to trust him [I die in them, and regret leaving things "left unsaid" with him basically.] Also a gentle reminder, this is my first longest relationship [been almost 2 years now coming this fall, been engaged for a full year now, too as of june.], first engagement, and hopeful marriage in the next few years. He's been married twice. I'm hoping to get us in for a premarital counseling appt cause we've not been in awhile this coming week, also. 
       
      I feel like I've just put him on this pedastal of perfect cause let's face it he IS WAY better than anyone else I've been with putting up with my anxiety attacks, insecurities, etc etc etc, and it's like I'm waiting for something bad to happen and I hate that I'm like that. And he tells me to stop thinking he's perfect too, cause he ain't but he is to me...
    • By Unburdened
      Has anyone here who has a history of weight gain from antidepressants had success with a very low dose of Amitryptyline? I'm hoping 10mg will not cause weight gain. And I also hope 10mg won't cause sexual problems. Weight gain is something I'm terrified of after becoming huge on Zoloft.
    • By blindly
      I so need some advice on this. My pdoc and tdoc are very aware that I have anorexia. It's been in remission for about a year+. They know I'm struggling. I just want opinions of people who KNOW how this feels. 
      I saw on my dr chart that I have a 28 BMI based on that chart. I'm aware I'm not thin, but I know I'm not obese. I've been able to keep the weight in perspective for a long time, but I feel myself slipping. I've even lost weight recently, in a healthy manner. Some of my disabilities make it hard: legally blind (use a cane), fibromyalgia, chronic pain and a spine full of herniated discs/pinched nerves/moderate arthritis. I'm 42. I know my anorexia contributed to alot of that. I can feel the evil anorexia voices getting louder (not out loud, y'all know what I mean). I'm finding it hard not to self harm over it. My Drs know that, too. I feel like a tub of lard. I'm becoming really anxious and upset if I can't weigh myself a few times a day. I am struggling. Any ideas? Thanks. 
    • By AyYiYikes
      A month ago I started generic bupropion IR, only 75 mg, for depression. I know that's low; I also know I have a low tolerance of most meds. I was told to increase to 2 a day after a week. I can't.  In fact,  can't even, after a month, take a whole one. I have to cut it up, and have found if I take only 3/4 of it (I know, really low, but everyone's different and this is IR), I don't feel so crappy. The nausea, headaches and spacey feelings of taking the whole thing, or even half at once, are gone. I'm not gaining weight as I did years ago, and don't feel "flat" like on Zoloft over a decade ago. 
      I haven't been on meds since Zoloft back then. I'd originally gone to the dr little over a month ago due to menopausal issues, and bloodwork confirmed hormones low (as is the usual). I was hoping for some temp hormone replacement therapy to ease menopausal symptoms. Dr told me they DON'T do HRT and instead refer women to "behavioral health" for antidepressants. I think that's ridiculous, as a blanket policy. It's a big HMO (Kaiser) and I don't have $$ to go elsewhere. I have a history of depression, and they told me I've had too many major and moderate episodes to not be on meds.
      Anyway, I also was tested for ADHD, and just found out, so that's an issue. Now it's as if my entire life makes more sense (why I'm me and why I've probably done/not done a whole lot of things). Dr wants to try stimulants for that, after being on antidepressants for a while. She first wanted to put me on Prozac. I told her I had suicidal thoughts and was in terrible despair years ago and had to stop it, before trying Zoloft. She stated I wasn't on it long enough to make me suicidal. I countered with, "I believe I was, because I'd never, ever wanted to die until I took Prozac. And after that happened, I personally knew 2 people who succeeded after a couple weeks on it." So she put me on bupropion, stating it may also help the ADHD. My next appointment is in a little over a week.
      Ok, to get to the point. I don't have the insomnia others seem to get, it helps control my appetite, no sexual side-effects, and cutting the small dose into bits throughout the day seems to help a lot. I started smoking again a couple months ago (booo), after quitting 20 yrs ago, and today was the first day I didn't crave cigarettes since restarting. When I took more of the pill at once, I spaced, had brain zaps, mini-panic attacks lasting only seconds, bad headaches, sometimes rapidly went from sad to angry to fine in minutes (never have before), and inability to concentrate (more than usual), plus occasional irritability, which I didn't have much before. And the awful cough. That hasn't let up. Will it ever? Within a half hour of any dose, even a minute amount, the coughing starts. My job has me interacting all day with clients,  so the coughing is a problem.
      The other day I called the dr's office due to the coughing, and never spoke with a dr. The woman told me I can't cut the pills, but can't just stop taking them, and to wait for a call back from a dr. Still waiting.  So I keep cutting the pills and it seems ok. I'm not feeling great, still sorta down, but maybe that's more situational (crap job, financial pressures, the normal stuff). 
      I thought maybe the generic caused the coughing, but the insurance will not allow name-brand, I was told, even if I wanted to pay. And I've read even name-brand can cause coughing. I won't go on something that makes me tired and gain weight. I'm exhausted enough already, and the bupropion seems to help a little. 
      This is long, so if you got to this point, thanks. I just don't know if the coughing is ever going to leave, and now that I've complained about it, looks like they'll take me off it. Bleh. No clue if starting stimulants alone will make everything worse.
×
×
  • Create New...